MAUDE Adverse Event Report: ZIMMER BIOMET, INC. PERSONA ARTICULAR SURFACE FIXED BEARING PS RIGHT 13 MM HEIGHT; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. PERSONA ARTICULAR SURFACE FIXED BEARING PS RIGHT 13 MM HEIGHT; PROSTHESIS, KNEE
Catalog Number 42522400113
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/13/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an initial total knee arthroplasty, the surgeon was unable to seat the articular surface upon the tibial tray.Three (3) different devices were used and were unable to seat before the surgeon successfully implanted a fourth device.There was a twenty (20) minute surgical delay however no adverse events or patient impact have been reported.Due diligence is in progress for this event; to date all available information has been reported.
 
Additional Manufacturer Narrative
(b)(4).D10: medical product: articular surface fixed bearing posterior stabilized (ps) right 14 mm height: catalog#42521400114, lot#63939537; articular surface fixed bearing posterior stabilized (ps) right 16 mm height: catalog#42521400116, lot#64716816; unknown tibial tray: catalog#ni, lot#ni.G2: foreign: hong kong.The product has been received by zimmer biomet and the investigation is in process.Upon completion of the investigation, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections have been updated: b4; b5; d9; g3; h2; h3; h6; h10; h11.Visual examination of the returned product identified signs of use/insertion attempts (tool marks) and a flared dovetail feature on all devices.Dimensional analysis of the products determined that the products, where measured, were conforming to print specifications.Device history record was reviewed and no discrepancies related to the reported event were found.Root cause was unable to be determined.Complaint sample was evaluated and the reported event was confirmed.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information at time of this report.

Brand Name
PERSONA ARTICULAR SURFACE FIXED BEARING PS RIGHT 13 MM HEIGHT
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key20855304
Report Number0001822565-2024-03837
Device Sequence Number12988003
Product Code MBH
UDI-Device Identifier00889024243309
UDI-Public(01)00889024243309(17)260919(10)65225918
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K121771
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/19/2026
Device Catalogue Number42522400113
Device Lot Number65225918
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/26/2024
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/13/2024
Supplement Date Received by Manufacturer04/08/2025
Initial Report FDA Received Date12/05/2024
Supplement Report FDA Received Date04/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown